Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 16, NWS New Orleans, LA

March 16, 2021

NWS New Orleans, LA issued this small craft advisory at Mar 16, 2021, 3:41 PM CDT. It took effect at Mar 17, 2021, 10:00 AM CDT. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2021, 3:41 PM CDT (20:41 UTC)
In effect from
Mar 17, 2021, 10:00 AM CDT
Expired
Mar 19, 2021, 10:44 PM CDT
In force
61 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

592 
WHUS74 KLIX 162041
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
341 PM CDT Tue Mar 16 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-170445-
/O.NEW.KLIX.SC.Y.0016.210317T1800Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
341 PM CDT Tue Mar 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM CDT
THURSDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 1 PM Wednesday to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
653 
WHUS74 KLIX 170309
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1009 PM CDT Tue Mar 16 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-171115-
/O.CON.KLIX.SC.Y.0016.210317T1800Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1009 PM CDT Tue Mar 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO
7 PM CDT THURSDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  5 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 1 PM Wednesday to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
547 
WHUS74 KLIX 170841
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
341 AM CDT Wed Mar 17 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-171645-
/O.EXT.KLIX.SC.Y.0016.210317T1500Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
341 AM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THURSDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 10 AM today to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
084 
WHUS74 KLIX 171538
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1038 AM CDT Wed Mar 17 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-172345-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1038 AM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 10 AM today to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
410 
WHUS74 KLIX 172146
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
446 PM CDT Wed Mar 17 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-180545-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
446 PM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 10 AM today to 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
601 
WHUS74 KLIX 180253
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
953 PM CDT Wed Mar 17 2021

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-181100-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
953 PM CDT Wed Mar 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT
THURSDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt. Waves of 3
  to 5 feet in the sounds and tidal lakes and seas 5 to 8 ft in
  the open Gulf waters.

* WHERE...All of the sounds, tidal lakes, and open Gulf waters.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
921 
WHUS74 KLIX 180835
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
335 AM CDT Thu Mar 18 2021

GMZ536-538-550-552-555-557-570-572-575-577-181645-
/O.EXT.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
335 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SATURDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. Waves
  of 4 to 6 feet in the sounds and seas of 6 to 9 ft in the open
  Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf
  waters.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-181645-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
335 AM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
470 
WHUS74 KLIX 182044
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
344 PM CDT Thu Mar 18 2021

GMZ536-538-550-552-555-557-570-572-575-577-190445-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
344 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. 
  Waves of 4 to 6 feet in the sounds and seas of 6 to 9 ft in 
  the open Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and all of the open 
  Gulf waters.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ530-532-534-190000-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210319T0000Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
344 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
086 
WHUS74 KLIX 190144
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
844 PM CDT Thu Mar 18 2021

GMZ530-532-534-190945-
/O.NEW.KLIX.SC.Y.0017.210319T0144Z-210319T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
844 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT FRIDAY...

* WHAT...Northwest winds near 20 kt with gusts up to 30 kt.

* WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi 
  Sound and Lake Borgne.

* WHEN...Until 7 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-550-552-555-557-570-572-575-577-190945-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
844 PM CDT Thu Mar 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt. 
  Waves of 4 to 6 feet in the sounds and seas of 6 to 9 ft in 
  the open Gulf waters.

* WHERE...Chandeleur Sound, Breton Sound, and all of the open 
  Gulf waters.

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
184 
WHUS74 KLIX 190845
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
345 AM CDT Fri Mar 19 2021

GMZ530-532-534-190945-
/O.CAN.KLIX.SC.Y.0017.000000T0000Z-210319T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-
345 AM CDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Although winds have fallen below 20 knots, northerly winds between
15 and 20 knots will persist through tonight. Small craft should
continue to exercise caution.

$$

GMZ536-538-550-552-555-557-570-572-575-577-191645-
/O.CON.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
345 AM CDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
SATURDAY...

* WHAT...North winds near 20 kt with gusts up to 30 kt.

* WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf
  waters. 

* WHEN...Until 7 AM CDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
332 
WHUS74 KLIX 200344
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1044 PM CDT Fri Mar 19 2021

GMZ536-538-550-552-555-557-570-572-575-577-200445-
/O.CAN.KLIX.SC.Y.0016.000000T0000Z-210320T1200Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1044 PM CDT Fri Mar 19 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are expected to remain mostly below 20 knots with seas well
below 7 feet, therefore the Small Craft Advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 3:08 AM CDT, 12 hours 33 minutes earlier.

Area forecast discussion, Mar 16, 3:08 AM CDT, 12 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
308 AM CDT Tue Mar 16 2021

.SHORT TERM (Today through Thursday)...
A broad upper level ridge is currently draped across much of the
Gulf of Mexico, and northern Caribbean with a trough axis rotating
towards the Great Lakes. There is a weak shear zone between those
features where moisture appears to be pooling. That region roughly
extends south into the CWA. This area, generally along and north of
the I-12/10 corridors in LA will be the focus for rainfall today.
Radar currently shows scattered showers streaking northeastward over
SELA. Medium range and meso models indicate that these on/off
showers (with thunderstorms later today) will continue in those same
areas. There should be some northward shifting as the day
progresses. Looking at model soundings, there may be enough
instability for a few strong storms in southwest Mississippi and
adjacent LA parishes during the afternoon hours. Training could also
lead to isolated areas of a few inches as we saw yesterday across
the city of New Orleans. Rain chances are in the 60-80%+ range for
areas along and north of I-12.

An upper level low racing across the Desert Southwest today will
track through the Texas Panhandle and northern Oklahoma Wednesday. A
deepening surface low (upper 990s) will be moving right long that
same path with an appendant cold front extending to the Gulf of
Mexico. During the day on Wednesday, models suggest convection will
initiate around noon INVOF the CWA with a focus again along the I-12
corridor as the 700mb cap is eroded. At that same time, GFS and NAM
BUFR model soundings suggest a high CAPE and low shear environment.
CAPE values from 1500-2500 J/KG with 0-6km shear of 50kts definitely
brings the potential up for severe thunderstorms. Helicity looks
slightly better with these most recent model runs compared to 24 hrs
ago. Nothing crazy but 150-250m2/s2 type values which is plenty
sufficient locally. WBZ of around 10kft at that time means large
hail will certainly be possible. Would say that all modes of severe
weather are possible. Overall, still in high agreement with SPC's
Slight Risk with maybe thinking SW MS could be in the Enhanced Risk.

Not sure how much severe will carry over into the evening along the
front as it moves through as it appears that instability drops off
rapidly as 00Z approaches. The quick moving front will then clear
out the rain overnight with rain finished by sunrise Thursday.

The forecast after Wednesday night is relatively quiet. All of the
main impacts will occur between now and Wednesday evening and then
we will cool down and dry out. All of the operational models,
ensembles, and the NBM are in overall general agreement with this.
Due to this, confidence is high in the extended forecast with
slightly below normal high temps Thursday and a dry forecast.

MEFFER
&&

.LONG TERM (Friday through early next week)...
No major changes in the extended as it should still remain quiet. It
will begin cool and then begin to moderate Sunday and into next
week. Most of the extended will remain dry but there is a very small
chance of light showers Friday night through Saturday night. No
deviations from the NBM guidance outside of Saturday morning. That
night appears to be a decent cold air drainage night in the typical
areas so we did drop a few locations by a few degrees.

NW flow will already be in place Friday and should remain that way
through Saturday night. Still looks like a s/w will drop down in the
NW flow late Friday night and through Saturday. Again there is a
small chance that it could squeeze out enough moisture to get a few
showers to develop but overall likely just an increase in clouds.

It still looks like a ridge will build in on Sunday and this will
help to moderate the temps but the ridging is much weaker than what
was shown 24 hours ago. Even though the ridge slides over the area
it appears to be suppressed south and not as strong. Weather still
looks quiet as we head into next week but there could be another
rather strong system working across the southwest CONUS and towards
the Southern Plains.

/CAB/
&&

.AVIATION...
Mixed bag of CIGS through tonight from IFR to VFR. Some sh/ts will
also have an equal opportunity of affecting any terminal through
tonight causing IFR and some LIFR conditions.

&&

.MARINE...
A cold front is expected to impact the northern gulf waters
Wednesday night with sh/ts and shifting winds from southerly to west
and NW by Thursday morning. Wind speeds could be around 20kt late
Thursday but will ease to around 10-15kt by Saturday then shift to
NE and east by Sunday and rise to 20-25kt with some rain through the
first part of next week. Winds will shift to SE Tuesday and ease to
10-15kt ahead of the next cold front that will likely stall by mid
week inland.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  66  79  50 /  80  20 100  70
BTR  82  68  82  52 /  70  20 100  50
ASD  82  67  81  54 /  40  20 100  80
MSY  82  69  82  58 /  30  10  90  70
GPT  77  66  77  57 /  30  20  90  90
PQL  79  65  77  57 /  30  10  90  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:04 PM CDTAreal Flood WarningLIXJefferson, Orleans11 min
Mar 15, 7:15 PM CDTFlash Flood WarningLIXJefferson, Orleans53 min
Mar 16, 6:06 AM CDTSpecial Weather StatementLIXPike, Walthall39 min

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.